Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243551] of Richard T. Durrett

Papers Published

  1. Durrett, R; Zähle, I, On the width of hybrid zones, Stochastic Processes and Their Applications, vol. 117 no. 12 (2007), pp. 1751-1763, ISSN 0304-4149 [MR2437727 (2010d:60215)], [doi]
    (last updated on 2018/10/17)

    Hybrid zones occur when two species are found in close proximity and interbreeding occurs, but the species' characteristics remain distinct. These systems have been treated in the biology literature using partial differential equations models. Here we investigate a stochastic spatial model and prove the existence of a stationary distribution that represents the hybrid zone in equilibrium. We calculate the width of the hybrid zone, which agrees with the PDE formula only in dimensions d ≥ 3. Our results also give insight into properties of hybrid zones in patchy environments. © 2007 Elsevier Ltd. All rights reserved.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320